The symmetric longest queue system

Geert-Jan van Houtum, Ivo Adan, Jan van der Wal

Research output: Contribution to journalArticleAcademicpeer-review

11 Citations (Scopus)
60 Downloads (Pure)

Abstract

We derive the performance of the exponential symmetric longest queue system from two variants: a longest queue system with Threshold Rejection of jobs and one with Threshold Addition of jobs. It is shown that these two systems provide lower and upper bounds for the performance of the longest queue system. Both variants can be analyzed efficiently. Numerical experiments demonstrate the power of the approach
Original languageEnglish
Pages (from-to)105-120
JournalCommunications in statistics : Stochastic models
Volume13
Issue number1
DOIs
Publication statusPublished - 1997

Fingerprint

Queue
Experiments
Rejection
Upper and Lower Bounds
Numerical Experiment
Demonstrate

Keywords

  • METIS-206042
  • IR-101674

Cite this

van Houtum, Geert-Jan ; Adan, Ivo ; van der Wal, Jan. / The symmetric longest queue system. In: Communications in statistics : Stochastic models. 1997 ; Vol. 13, No. 1. pp. 105-120.
@article{8b7b9d8c9a2b48eb83324acd448bcfcc,
title = "The symmetric longest queue system",
abstract = "We derive the performance of the exponential symmetric longest queue system from two variants: a longest queue system with Threshold Rejection of jobs and one with Threshold Addition of jobs. It is shown that these two systems provide lower and upper bounds for the performance of the longest queue system. Both variants can be analyzed efficiently. Numerical experiments demonstrate the power of the approach",
keywords = "METIS-206042, IR-101674",
author = "{van Houtum}, Geert-Jan and Ivo Adan and {van der Wal}, Jan",
year = "1997",
doi = "10.1080/15326349708807416",
language = "English",
volume = "13",
pages = "105--120",
journal = "Stochastic models",
issn = "1532-6349",
publisher = "Taylor & Francis",
number = "1",

}

van Houtum, G-J, Adan, I & van der Wal, J 1997, 'The symmetric longest queue system' Communications in statistics : Stochastic models, vol. 13, no. 1, pp. 105-120. https://doi.org/10.1080/15326349708807416

The symmetric longest queue system. / van Houtum, Geert-Jan; Adan, Ivo; van der Wal, Jan.

In: Communications in statistics : Stochastic models, Vol. 13, No. 1, 1997, p. 105-120.

Research output: Contribution to journalArticleAcademicpeer-review

TY - JOUR

T1 - The symmetric longest queue system

AU - van Houtum, Geert-Jan

AU - Adan, Ivo

AU - van der Wal, Jan

PY - 1997

Y1 - 1997

N2 - We derive the performance of the exponential symmetric longest queue system from two variants: a longest queue system with Threshold Rejection of jobs and one with Threshold Addition of jobs. It is shown that these two systems provide lower and upper bounds for the performance of the longest queue system. Both variants can be analyzed efficiently. Numerical experiments demonstrate the power of the approach

AB - We derive the performance of the exponential symmetric longest queue system from two variants: a longest queue system with Threshold Rejection of jobs and one with Threshold Addition of jobs. It is shown that these two systems provide lower and upper bounds for the performance of the longest queue system. Both variants can be analyzed efficiently. Numerical experiments demonstrate the power of the approach

KW - METIS-206042

KW - IR-101674

U2 - 10.1080/15326349708807416

DO - 10.1080/15326349708807416

M3 - Article

VL - 13

SP - 105

EP - 120

JO - Stochastic models

JF - Stochastic models

SN - 1532-6349

IS - 1

ER -